Birth Control

Hi I got my first depo shot late May 2019. My next shot was due August 2019. I didn't get the shot as i did not like the side effects of the shot (i bled for 5 weeks). After not receiving the shot i got a 7 day period. I have not seen a period for this month and i took a pregnancy test which was negative. Is this normal or is it possible for me to be pregnant?

When starting and stopping depo shots it is not unusual to have irregular bleeding and changes in time of period.

Also, if you have had sexual intercourse without birth control you are at risk for unplanned pregnancy.  

Please schedule an appointment at Corner Health or with your primary care provider to discuss further and talk about other effective types of birth control.  

Hi I'm 20 and at the begining of this year I decided to get the depo shot but didn't go for the second one because I wanted to try and get pregnant. The first month of stopping I was bleeding for a month (which I know is common). After that I have not had a period yet but have had pregnancy symptoms. I looked into the the aftereffects of stopping it which are symptoms common to pregnancy. I've had continuous weight gain that started very quickly I am now 40-50lbs heavier than 2-3 months ago. Within a week of buying Jean's that did fit me, the following week they were way too tight. Now none of my Jean's with button and my shirts are too tight. I have had tender breast which have grown 2-3 cup sizes. Also my veins in my breast are sometimes very noticeable along with what looks like white pimples on my boobs. Nausea, which is common for me, but this is close to vomiting. I feel queasy around certain smells and have also had cravings, which normally doesn't happen unless I'm on my period. My feet have either gotten fat or they are swollen; not too noticable, but you can tell my socks are tight. My bowel system is out of whack. I've had cramping and my back pain is worse than usual. I've been more drowsy and waking up with headaches. I'm just confused. I've taken 5 at home test (3 last month along with blood work) which have all came back negative. All of these symptoms have happened within maybe 2 months and I've also gained 40-50 pounds since then and continue to gain, what seems like, 2 pounds a week or every other week. . I'm concerned because I've recently gotten on new meds (which only one causes weight gain) and if I'm pregnant I do not want to cause any type of harm to the baby. My medicines I take are venlafaxine, busprione, quetiapine, and cyproheptadine. I just don't know what to do at this point.

Please schedule an appointment with your PCP or your psychiatrist to review your symptoms.  Some of the medications you are on can cause weight gain.  Also additional blood tests such as thyroid may need to be done. 

If you do not have a PCP please schedule an appointement at Corner Health. 

Hello, I am a 21-year-old woman and I have a few questions about sex. When should I have sex? A few days or weeks before my period, or right after my period is finished? Is it okay if I can have sex without my partner not using a condom? What are the chances of getting sexual transmitted diseases?

Anytime you have penis-vagina sex without the use of birth control you are putting yourself at risk for unplanned pregnancy unless you are aware of the exact time of ovulation which is very difficult to know. 

Anytime you have sex without a condom you are putting yourself at risk for a sexually transmitted infecton unless you absolutely know that your partner does not have an sexually transmitted infection. 

Please schedule an appointment with your primary care provider or at Corner health center to have further discussion about these important questions. 

I got my nexplaon implant removed over a month ago (22nd of August) yet I still have had no sign of period or bleeding. I had a tiny bit of bleeding that weekend but other than that nothing. I am not using any other form of contraception and I am not pregnant. What could this be?

Sometimes it takes 2-3 months for the hormones to get back to normal cycling .

You still may ovulate so you could be able to get pregnant even before your normal cycle.

My period is 2 days late. I'm having a few cramps, white discharge and diarrhea. I had dry sex last month. Could i be pregnant? HELP!!!

If you have had sexual intercourse without using birth control or condoms there is always a chance you could be pregnant.

There are also other reason for the symptoms you are having.  If your period is 1-2 weeks late you should check a pregnancy test   

Please schedule to come to Corner health or see your health care provider for further evaluation and testing as needed.  

Am I pregnant? Here’s a timeline of what I have been experiencing, I keep track of all this in my period tracking app. I don't take birth control, and I do not have symptoms of STDs. No burning, itching, or smells. We depend on the pull out method, I scheduled an appointment at the end of this week to wait it out..I just hope someone else can relate??? AUGUST 3rd- intimate (unprotected) AUGUST 4th- I took a plan B AUGUST 6th- intimate (unprotected) AUGUST 6th- that night after sex my period came on AUGUST 6th-11th- PERIOD AUGUST 12th- intimate (unprotected) AUGUST 15th- intimate (unprotected) AUGUST 17th- I woke up with pink blood spot, it then got darker during the day, it turned brown, now it is a red spot—literally. I panicked because I had period 5 days ago! I’ve been on google for hours... We were probably intimate between the 12th and 15th...I'm just anxious, it will be my first pregnancy. I am 20 years old so I am having mixed emotions....any clue on what I should do?

In order for a pregnancy to occur a sperm needs to come in contact with an egg.  It is difficult to know when you ovulate (release an egg) unless you are tracking it.  Most women ovulate sometime between days 11 and 17.  (Day 1 is the first day of your period).

When you take Plan B it can adjust your hormone schedule and make your periods irregular. 

So it is difficult to know why you have had irregular spotting.

Come in for your scheduled appointment. 

Also you may want to discuss reliable methods of birth control including the LARC's (Long-Acting Reversable Contraceptives) to prevent this anxiety in the future. 

I want to have sex but I’m afraid I’ll get pregnant. Since no contraceptive is 100% reliable, if we were to use condoms and the withdrawal method at the same time, what are the chances of getting pregnant then?

If you use condoms perfectly every single time you have sex, they're 98% effective at preventing pregnancy. But people aren't perfect, so in real life condoms are about 85% effective — that means about 15 out of 100 people who use condoms as their only birth control method will get pregnant each year.

 

It would be a good idea to schedule an appointment at Corner Health or with your primary care provider to talk about more reliable methods of birth control such as the IUD, or Nexplanon (arm implant).

 

Using condoms will prevent you from getting a sexually transmitted infection.

I just lost my virginity yesterday and I bled A LOT during sex it wasn't really painful there was just a lot of blood. I've only had some light spotting since. I know it's normal to bleed your first time it just seemed like a lot of blood. Should I be worried? And will I bleed again the second time?

It is normal to have bleeding when someone loses their virginity.  If the bleeding continues and it is not a normal period you should talk to your primary health care provider.  

You may have some bleeding the next time you have sex.  

If you have questions about &/or need contraception (birth control) please schedule an appointment at Corner health or with your health care provider 

I started the mini pill a month ago, I'm currently on my second pill package, but I am currently having spotting isn't it supposed to disappear after the first month, is this normal? How long would it last?
Spotting can be expected for the first 1-4 months on the mini pill. Taking the pill at the same time everyday may help decrease spotting. If spotting continues or you have other symptoms contact the health care provider who prescribed the pill to discuss further.
If you have sex and your boyfriend cums in you and a day later you start your period could you still possibly be pregnant? Even if there's some blood clotting during your period. I normally bleed heavy but this is light and there are some blood clouts when I pee I just wanna know if I could still possibly be pregnant

In order for a pregnancy to occur a sperm must come in contact with an egg. 

It sounds like you were at a time in your cycle where there would not be an egg for the sperm to come in contact with. (fertilization).

If you have any concerns or symptoms of pregnancy please schedule an appointment at Corner or with your primary care provider. 

 

In addition please schedule an appointment to discuss what type of birth control would be good for you to use to prevent unplanned pregnancy. 


Phone: 734.484.3600 | Fax: 734.484.3100
Alternative and MIHP Fax: 734.829.0137

47 N. Huron Street, Ypsilanti, Michigan 48197 | Map »